Alert archive / Colorado / Flash Flood Warnings in 2004
Flash Flood Warning 43, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Aug 30, 2004, 3:37 PM MDT for Douglas County, Jefferson County, Colorado. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2004, 3:37 PM MDT (21:37 UTC)
- Expired
- Aug 30, 2004, 5:30 PM MDT
- In force
- 113 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Douglas County, CO, Jefferson County, CO
The radar
The Denver radar (KFTG), 88 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2524 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBOU 302138 FFWBOU COC035-059-302330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DENVER CO 337 PM MDT MON AUG 30 2004 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN DOUGLAS COUNTY IN NORTHEAST COLORADO SOUTHWESTERN JEFFERSON COUNTY IN NORTHEAST COLORADO WHICH INCLUDES THE HAYMAN BURN AREA * UNTIL 530 PM MDT * AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER CHEESMAN RESERVOIR...OR ABOUT 31 MILES NORTHWEST OF COLORADO SPRINGS. THE STORM PRODUCING THE HEAVY RAIN WAS MOVING SLOWLY SOUTH AT 5 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...CHEESMAN RESERVOIR...DECKERS AND WESTCREEK. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS...STREAMS... AND DITCHES IN THE HAYMAN FIRE BURN AREA. SOME DRAINAGE BASINS AFFECTED BY EXCESSIVE RUNOFF INCLUDE FOURMILE CREEK...GOOSE CREEK... SIXMILE CREEK...TRAIL CREEK...TURKEY CREEK...WEST CREEK...AND OTHER TRIBUTARIES OF THE SOUTH PLATTE RIVER. MUD AND ASH FLOWS CAN ALSO BE EXPECTED ACROSS RURAL ROADS. LAT...LON 3926 10538 3914 10538 3914 10511 3926 10513 3928 10523 $$ RPK
3 follow-up statements
000 WGUS75 KBOU 302208 FFSBOU COC035-059-302330- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 405 PM MDT MON AUG 30 2004 A FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN DOUGLAS COUNTY SOUTHWESTERN JEFFERSON COUNTY IN THE HAYMAN BURN AREA UNTIL 530 PM MDT. AT 402 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN NEAR CHEESMAN RESERVOIR...OR ABOUT 32 MILES NORTHWEST OF COLORADO SPRINGS. THE STORM PRODUCING THE HEAVY RAIN WAS NEARLY STATIONARY. LOCATIONS REMAINING IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...CHEESMAN RESERVOIR...DECKERS AND WESTCREEK. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. DOPPLER RADAR ESTIMATES THAT AROUND ONE INCH OF RAIN HAS FALLEN FROM THIS STORM IN THE LAST HOUR. HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS...STREAMS... AND DITCHES IN THE HAYMAN FIRE BURN AREA. SOME DRAINAGE BASINS AFFECTED BY EXCESSIVE RUNOFF INCLUDE FOURMILE CREEK...GOOSE CREEK... SIXMILE CREEK...TRAIL CREEK...TURKEY CREEK...WEST CREEK...AND OTHER TRIBUTARIES OF THE SOUTH PLATTE RIVER. MUD AND ASH FLOWS CAN ALSO BE EXPECTED ACROSS RURAL ROADS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3926 10538 3914 10538 3914 10511 3926 10513 3928 10523 $$ RPK
000 WGUS75 KBOU 302234 FFSBOU COC035-059-302330- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 432 PM MDT MON AUG 30 2004 A FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN DOUGLAS COUNTY SOUTHWESTERN JEFFERSON COUNTY IN THE HAYMAN BURN AREA UNTIL 530 PM MDT. AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED LIGHT TO MODERATE RAIN OCCURRING IN THE HAYMAN BURN AREA...OR ABOUT 32 MILES NORTHWEST OF COLORADO SPRINGS. SOME FLOODING WAS REPORTED IN DOUGLAS COUNTY NEAR CHEESMAN RESERVOIR AROUND 410 PM. DOPPLER RADAR ESTIMATES THAT AROUND ONE INCH OF RAIN HAS FALLEN IN PORTIONS OF THE HAYMAN BURN AREA DURING THE PAST HOUR. LOCATIONS REMAINING IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...CHEESMAN RESERVOIR...DECKERS AND WESTCREEK. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS...STREAMS... AND DITCHES IN THE HAYMAN FIRE BURN AREA. SOME DRAINAGE BASINS AFFECTED BY EXCESSIVE RUNOFF INCLUDE FOURMILE CREEK...GOOSE CREEK... SIXMILE CREEK...TRAIL CREEK...TURKEY CREEK...WEST CREEK...AND OTHER TRIBUTARIES OF THE SOUTH PLATTE RIVER. MUD AND ASH FLOWS CAN ALSO BE EXPECTED ACROSS RURAL ROADS. LAT...LON 3926 10538 3914 10538 3914 10511 3926 10513 3928 10523 $$ RPK
000 WGUS75 KBOU 302330 FFSBOU COC035-059-302345- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 530 PM MDT MON AUG 30 2004 THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN DOUGLAS COUNTY SOUTHWESTERN JEFFERSON COUNTY IN THE HAYMAN BURN AREA UNTIL 530 PM MDT HAS EXPIRED. AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAIN HAD ENDED IN THE HAYMAN BURN AREA. SOME MINOR FLOODING WAS REPORTED IN DOUGLAS COUNTY NEAR CHEESMAN RESERVOIR AROUND 410 PM BUT NO ADDITIONAL REPORTS HAVE BEEN RECEIVED SO THE WARNING HAS BEEN ALLOWED TO EXPIRE. DOPPLER RADAR ESTIMATES AROUND ONE INCH OF RAIN FELL OVER PORTIONS OF THE HAYMAN BURN EARLIER THIS AFTERNOON. LAT...LON 3926 10538 3914 10538 3914 10511 3926 10513 3928 10523 $$ RPK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 2:55 PM MDT, 42 minutes earlier.
Area forecast discussion, Aug 30, 2:55 PM MDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 255 PM MDT MON AUG 30 2004 .SHORT TERM DISCUSSION...UPPER RIDGE WILL CONTINUE OVER THE AREA THROUGH TUESDAY. SOME MID LEVEL MOISTURE HAS BLED INTO THE CWA FROM THE SOUTH WHICH HAS BOILED UP OVER THE MOUNTAINS THIS AFTERNOON. MOST OF THE CONVECTION IS OF THE HIGH-BASED VARIETY AND WILL LIKELY PRODUCE MORE IN THE WAY OF WIND THAN RAIN. GREATEST THREAT OF CONVECTION WILL BE IN THE SOUTHERN SECTIONS OF THE CWA THIS EVENING. SUSPECT THAT THE MOISTURE...ALTHOUGH MINIMAL ...MAY BE A BIT MORE WIDESPREAD TOMORROW. NOT ANTICIPATING ANY SIGNIFICANT CHANGES TO THE GOING FORECAST. .LONG TERM DISCUSSION...UPPER LEVEL RIDGING OVER THE SOUTHWESTERN U.S. WILL CONTINUE THROUGH THE END OF THE WEEK WITH GENERALLY DRY AND WARM WEATHER EXPECTED THROUGH THURSDAY. WEAK UPSLOPE FLOW AND MID LEVEL MOISTURE OVER THE AREA MAY RESULT IN SOME EVENING CONVECTION TOMORROW EVENING. WEDNESDAY AND THURSDAY WILL BE DRY AND WARMER AS WE GET ADDITIONAL SOUTHWESTERLY FLOW ALOFT AND THE UPPER RIDGE AXIS MOVES OVER COLORADO. THE NEXT UPPER SHORT WAVE IS FORECAST BY THE GFS TO MOVE ACROSS COLORADO ON FRIDAY. THE ETA HAS THIS SYSTEM OVER UTAH AT THE END OF ITS RUN...IN FAIR AGREEMENT WITH THE GFS SOLUTION...SO TIMING LOOKS REASONABLE. LOOKING AT ENSEMBLE RUNS OF THE GFS SHOW THAT A VARIETY OF SOLUTIONS IS POSSIBLE WITH THE PASSAGE OF THIS UPPER TROUGH. SOME OF THE ENSEMBLE MEMBERS DO NOT SHOW ANY TROUGH AT ALL...BUT RATHER ZONAL FLOW ACROSS THE ENTIRE SOUTHERN HALF OF THE U.S. IT IS HARD TO DISCOUNT THE OPERATIONAL GFS SOLUTION BECAUSE OF THE ENSEMBLE OUTLIERS...BUT AT THE SAME TIME...CONFIDENCE IN THE OPERATIONAL SOLUTION IS LOW. WILL STICK WITH THE 20 PERCENT POPS THAT WE HAD IN THE FORECAST ALREADY. THE OTHER QUESTION ABOUT THE PASSAGE OF THE SYSTEM IS HOW MUCH LIGHTNING IT MIGHT PRODUCE. WILL ONLY MENTION THUNDERSTORMS IN THE AFTERNOON AND EVENING...WITH SLIGHT CHANCE OF RAIN SHOWERS IN THE MORNING AND LATE NIGHT HOURS. BY MIDDAY SATURDAY...UPPER RIDGING SHOULD BE RE-BUILDING OVER THE STATE WITH DRY AND SEASONAL WEATHER EXPECTED FOR THE REST OF THE HOLIDAY WEEKEND. .BOU...NONE. && ET/KDRBY
Hazardous weather outlook, Aug 30, 11:12 AM MDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1112 AM MDT MON AUG 30 2004 COZ030>051-311200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1112 AM MDT MON AUG 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A BIT OF MOISTURE HAS CREPT INTO THE OUTLOOK AREA THIS MORNING WHICH WILL LIKELY BE SUFFICIENT TO CREATE A FEW SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON. MOST OF THE MOISTURE IS IN THE MIDDLE LEVELS OF THE ATMOSPHERE SO STORMS THAT DO FORM WILL BE MORE LIKELY TO PRODUCE GUSTY WINDS THAN ANY SUBSTANTIAL RAINFALL. AT THIS POINT IS APPEARS THAT AREAS TO THE SOUTHWEST...SOUTH AND SOUTHEAST OF DENVER WILL HAVE THE BEST CHANCES OF SEEING SHOWERS AND THUNDERSTORMS LATER TODAY. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL CREEP BACK INTO THE FORECAST FOR TUESDAY AFTERNOON AND EVENING...PARTICULARLY FOR AREAS IN AND ALONG THE FRONT RANGE. THE THUNDERSTORMS WILL BE PRIMARILY HIGH-BASED...PRODUCING MORE GUSTY WINDS THAN MEASURABLE RAINFALL. THE NEXT CHANGE IN OUR WEATHER WILL ARRIVE ON FRIDAY. SHOWERS AND LATE DAY THUNDERSTORMS ARE EXPECTED TO RETURN TO THE AREA AS AN UPPER LEVEL STORM SYSTEM AND AN ASSOCIATED COLD FRONT PASSES OVER NORTH CENTRAL AND NORTHEAST COLORADO. RELATIVELY MOIST UPSLOPE FLOW ON FRIDAY WILL HELP TO LOWER TEMPERATURES BELOW NORMAL... PARTICULARLY IN AREAS AREAS EAST OF THE DIVIDE. DRY AND WARMER CONDITIONS ARE EXPECTED TO SLOWLY RETURN TO THE AREA OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. ET/DANKERS
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 4:26 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe | 49 min |
| Aug 30, 5:02 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 58 min |
Nearby
Flash Flood Warnings in Colorado, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.